Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 2, 2007, 5:01 PM EDT for Grant County, Kentucky. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 5:01 PM EDT (21:01 UTC)
- Expired
- May 2, 2007, 7:00 PM EDT
- In force
- 119 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Grant County, KY
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 022102
FFWILN
KYC081-022300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN NORTHERN KENTUCKY...
* UNTIL 700 PM EDT.
* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS
CENTRAL AND SOUTHERN PORTIONS OF GRANT COUNTY.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
HALF INCH TO ONE INCH POSSIBLE THROUGH 700 PM EDT. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...WILLIAMSTOWN
AND DRY RIDGE.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3875 8452 3852 8449 3848 8461 3862 8478
3876 8478
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:30 PM EDT, 31 minutes earlier.
Area forecast discussion, May 2, 4:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT WED MAY 2 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED TO THE NORTH OF THE STALLED SURFACE FRONT AND SPREAD INTO NORTHERN KENTUCKY. AT THIS TIME IT APPEARS THAT HEAVY RAIN AND POTENTIAL FLOODING WILL BE THE MAIN THREAT BEFORE THESE STORMS DIMINISH WITH LOSS OF HEATING. NOT EXPECTING MUCH CHANGE THROUGH THE PERIOD WITH THE FRONT REMAINING NEARLY STATIONARY JUST SOUTH OF THE FORECAST AREA. AS UPPER LEVEL ENERGY MOVES ACROSS THE REGION THERE WILL BE ENHANCED CHANCES OF SHOWERS AND THUNDERSTORMS IN THE SOUTHERN HALF OF THE FORECAST AREA. DRIER AIR BEING ADVECTED IN ON NORTHEAST FLOW WILL KEEP THE NORTHERN ZONES MAINLY DRY. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR FRIDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH PCPN CONFINED TO THE SOUTHERN FCST AREA IN PROXIMITY TO A BNDRY STRETCHING ACROSS SOUTHERN INDIANA AND KY. TEMPERATURES WILL BE NEAR NORMAL THOUGH SATURDAY. FOR SATURDAY...THERE IS MUCH UNCERTAINLY. THE 12Z GFS RUN HAS TRENDED MUCH FURTHER EAST WITH PCPN...WITH HIGH CHANCE TO LIKELY POPS ON THE MEX GUIDANCE. WITH THE DRIER EAST/NE FLOW...HAVE NO MORE THAN SLIGHT CHANCE POPS IN THE EAST AND CHANCE POPS ELSEWHERE. SUNDAY INTO MONDAY...EXPECT DRY WEATHER. TEMPS WARM TO ABOVE NORMAL LEVELS AS SFC HIGH PRESSURE BUILDS AND MOVES EAST OF THE AREA...WITH PROMINENT H5 RIDGING AS WELL. AGAIN...THERE IS MUCH UNCERTAINTY...BUT THE H5 RIDGE BUCKLES A BIT...AS DISTURBANCES BRING A CHANCE OF SHOWERS AND STORMS TUESDAY AND WEDNESDAY. IT APPEARS THAT TEMPS WILL REMAIN ABOVE NORMAL...ALTHOUGH HIGHLY DEPENDANT ON PCPN/CLOUD TIMING. && .PREV DISCUSSION... /ISSUED 141 PM EDT WED MAY 2 2007/ AVIATION /18Z-18Z/... BOUNDARY STILL SOUTH OF THE OHIO RIVER WITH SCATTERED SHOWERS CONTINUING TO PUSH SLOWLY EAST ACROSS SOUTHEAST INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY. WITH WEAK LOW LEVEL CONVERGENCE PERSISTING ALONG THE BOUNDARY...HAVE HUNG ON TO A VCSH FOR THE SOUTHERN TAF SITES. BETTER INSTABILITIES GENERALLY REMAIN TO THE SOUTH OF KCVG AND KLUK SO THINK IT IS SAFE TO LEAVE MENTION OF THUNDER OUT ATTM. WILL THEN ALLOW FOR A BREAK OVERNIGHT BUT AS SHORT WAVE ENERGY BEGINS TO LIFT NORTHEAST THROUGH THE DAY ON THURSDAY...WILL BRING A VCSH BACK AT THE THE SOUTHERN TAF SITES. FURTHER NORTH...DRIER AIR SHOULD GENERALLY KEEP THINGS DRY. OUTSIDE OF SOME LATE NIGHT/EARLY MORNING MVFR BR...GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 2, 4:50 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 450 AM EDT WED MAY 2 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-030900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 450 AM EDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 3:23 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 323 PM EDT WED MAY 2 2007 KYZ089-090-094-022000- GALLATIN KY-CARROLL KY-OWEN KY- 323 PM EDT WED MAY 2 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OWEN...CARROLL AND SOUTHWESTERN GALLATIN COUNTIES THROUGH 400 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ENGLISH...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WORTHVILLE...EASTERDAY...EAGLE STATION...WHEATLEY...CARSON... SANDERS...NEW LIBERTY AND SPARTA. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.